... pain is bad
30 Aug 2012
He is right, you should not take that, because it might not be what you need or you might have something more then a infection,how do you know it's infection? It could be something worse, you should go see your dentist ASAP they usually take emergencies. hope this helps
30 Aug 2012
I don't think that's the antibiotic of choice for that type of infection. Different antibiotics target different things. To shorten the answer, I've had numerous gum, tooth, etc... infections and never received that antibiotic. Please visit your dentist. I'm sure you'll receive a more appropriate medication that will work much better for your problem. Please don't hesitate though since those types of infections can get extremely severe and painful very quickly.
30 Aug 2012
Everyone has given you the same basic answer. You can't be sure the drug is what they say it is. It could be outdated and give you adverse reactions. It is most wise to NEVER take meds that are not prescribed for you. Most dentists take emergency patients. Err on the side of caution and don't take it.
30 Aug 2012
I agree with what everyone has said here but I want to add that you should never use antibiotics that are not prescribed to you for your specific infection even if you were treated before for a similar problem with this antibiotic. As others have mentioned, different antibiotics are used for different infections. Amoxicillin is a pretty broad spectrum antibiotic but the thing is, if it is a left over from someone else, you may not have enough drug to completely iradicate the infection. Sometimes with certain soft tissue infections you need a type of antibiotic that targets anaerobic bacteria. If you take the wrong antibiotic or do not take one long enough, you can actually make the bacteria more resistant to antibiotics making it more difficult to get rid of an infection. Go to your Dr or dentist and get a good diagnosis and a full course treatment and finish all of the drug even if you feel better before the full course is completed.
31 Aug 2012
Hello Dumpster Diver - gotta tell you something here. You should never, ever take any prescription medication that doesn't belong to you. I mean, never, ever!!! First, you will not have enough of it to do you any good. Secondly, the person who gave it to you didn't take enough of their own medication. Thirdly BUT MOST IMPORTANT... IT IS ILLEGAL TO DISPENSE MEDS WITHOUT A LICENSE! These antibiotics are always given for exactly the length of time they are prescribed for. You never have left overs...
So, I am right there with the others here... get yourself to a dentist ASAP and see what is up. You could have an abscess or something much worse than a gum infection unless you already have periodontal issues. But no matter... it isn't yours... DO NOT TAKE IT! Besides if you get to the dentist and you tell them that somebody gave you antibiotics... they can report you and your neighbor for prescribing meds without a license and you for taking them... how about that one??? You can take Tylenol or something of that nature for the pain until you can get in. You can gargle with very warm, salt water. Try 6 ounces of really warm water and 1 teaspoon of salt. Stir it up and start gargling and swishing it around your mouth for 30 seconds at a time. You can do this every few hours. It will help the pain. Eat bland food and definitely nothing spicy or cold or really hot. Very simple food. Flossing is always recommended after every meal as well as brushing after every meal. A waterpik is highly recommended as well for people who have periodontal issues. Just some food for thought for now and later.
This is a holiday weekend in the U.S... I don't know where you are so get to your dentist tomorrow as an EMERGENCY, OKAY???
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I also been having alot of pain on that side my ear hurts my mouth and also been with a headache for 3 days now. I just started my amoxicillin today ...
3 answers • 6 Feb 2012
Monistat-1 - I read the instructions on monistat 1 and it said that the itching I already feel maybe
... get a little worse. how long until that stops? also, I just finished taking amoxicillin for a cold. could that be what caused my yeast infection ...
1 answer • 7 Nov 2014
1 answer • 1 Oct 2015
Amoxicillin/Clavulanate - My doctor gave me a script for amox/clav500-125 for several recurring ear?
... infection the dosage concerns me take 4 tab every 12 hours. After 1 dose I feel a letter anxious. Is this dosage to high
1 answer • 4 Dec 2015